Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 25, NWS La Crosse, WI

April 12, 2014Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 8:40 PM CDT for Grant County, Wisconsin. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2014, 8:40 PM CDT (01:40 UTC)
Expired
Apr 12, 2014, 9:45 PM CDT
In force
65 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Grant County, WI

The radar

The La Crosse radar (KARX), 91 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 8:43 PM CDTHAIL 0.753 S Boscobel, WINWS EMPLOYEE ESTIMATED DIME SIZE HAIL THREE MILES SOUTH OF BOSCOBEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WUUS53 KARX 130140 RRA
SVRARX
WIC043-130245-
/O.NEW.KARX.SV.W.0025.140413T0140Z-140413T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
840 PM CDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 945 PM CDT

* AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOSCOBEL...
  MOVING EAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MUSCODA AROUND 910 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4288 9110 4291 9115 4300 9115 4299 9106
      4303 9097 4306 9094 4308 9085 4312 9074
      4317 9069 4318 9062 4321 9058 4320 9043
      4298 9043 4285 9109
TIME...MOT...LOC 0139Z 250DEG 20KT 4307 9064 

HAIL...1.50IN
WIND...<50MPH

$$

HALBACH
3 follow-up statements
750 
WWUS53 KARX 130153
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
853 PM CDT SAT APR 12 2014

WIC043-130245-
/O.CON.KARX.SV.W.0025.000000T0000Z-140413T0245Z/
GRANT WI-
853 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN GRANT COUNTY...

AT 853 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF MUSCODA...OR 8 MILES EAST OF BOSCOBEL...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  MUSCODA AROUND 910 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4306 9094 4308 9085 4312 9074 4317 9069
      4318 9062 4321 9058 4320 9043 4298 9043
      4300 9069 4300 9091
TIME...MOT...LOC 0153Z 250DEG 20KT 4310 9054 

HAIL...1.00IN
WIND...<50MPH

$$

HALBACH
723 
WWUS53 KARX 130203
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
903 PM CDT SAT APR 12 2014

WIC043-130245-
/O.CON.KARX.SV.W.0025.000000T0000Z-140413T0245Z/
GRANT WI-
903 PM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN GRANT COUNTY...

AT 902 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOSCOBEL...
MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  MUSCODA AROUND 945 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4306 9094 4308 9085 4312 9074 4317 9069
      4318 9062 4321 9058 4320 9043 4298 9043
      4300 9069 4300 9091
TIME...MOT...LOC 0202Z 239DEG 14KT 4308 9069 

HAIL...1.00IN
WIND...<50MPH

$$

HALBACH
077 
WWUS53 KARX 130225
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT SAT APR 12 2014

WIC043-130234-
/O.CAN.KARX.SV.W.0025.000000T0000Z-140413T0245Z/
GRANT WI-
925 PM CDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY AFTERNOON FOR SOUTHWESTERN WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4306 9094 4308 9085 4312 9074 4317 9069
      4318 9062 4321 9058 4320 9043 4298 9043
      4300 9069 4300 9091
TIME...MOT...LOC 0220Z 250DEG 20KT 4312 9053 

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:20 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 12, 6:20 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
620 PM CDT SAT APR 12 2014

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 250 PM CDT SAT APR 12 2014

THE MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES AND
PRECIP AMOUNTS THROUGH THE PERIOD...TEMPERATURES.

DATA ANALYSIS AT 18Z HAD A RATHER STRONG WARM FRONT EAST-WEST ACROSS
FAR SOUTHERN WI AND NEAR THE MN/IA BORDER. TEMPS IN THE THE 40S/50S
NORTH OF THE BOUNDARY AND UPPER 60S/70S...DEW POINTS IN THE 50S
SOUTH OF THE BOUNDARY. FRONT IS THE FOCUS FOR RATHER STRONG LIFTING
OF THE MOIST/UNSTABLE INFLOW AIRMASS ACROSS IA...RESULTING IN STRONG
TO SEVERE TSRA NEAR THE I-90 CORRIDOR ACROSS THE FCST AREA MUCH OF
THE MORNING. SOME WEAKENING OF THE 925-850MB FLOW OVER THE BOUNDARY
AND WEAK MID LEVEL SHORTWAVES MOVING EAST/NORTHEAST OF THE AREA HAS
ALLOWED SHRA/TSRA ACROSS THE AREA TO WEAKEN/DECREASE AT MID-DAY.

NO PROBLEMS NOTED WITH 12.12Z MODEL INITIALIZATIONS. SOLUTIONS OFFER
A TIGHT CONSENSUS AS HGTS FALL OVER THE NORTHERN PLAINS/ROCKIES
TONIGHT/SUN...THEN THE TROUGHING MOVES INTO THE PLAINS SUN NIGHT.
TREND FAVORS STRONGER OF EARLIER RUNS WITH THE SHORTWAVE ENERGY
DROPPING THRU THE NORTHERN ROCKIES INTO THE GREAT BASIN/4 CORNERS
AREA TONIGHT/SUN AND AS IT PIVOTS INTO THE CENTRAL/SOUTHERN PLAINS
SUN NIGHT. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED...

IN THE SHORT TERM...SFC TROUGH/FRONT WILL SINK SOUTH ACROSS THE
SOUTH PART OF THE FCST AREA LATER THIS AFTERNOON/EVENING AND REMAIN
THE FOCUS FOR SHRA/TSRA. SOUTHWEST SFC-850MB WARM ADVECTION FLOW
WILL CONTINUE TO ADVECT A MOIST/UNSTABLE AIRMASS NORTHEAST INTO AND
OVER THIS BOUNDARY. THIS LOWER LEVEL FORCING AIDED BY ANOTHER
WEAK SHORTWAVE LIFTING EAST/NORTHEAST ACROSS IA INTO SOUTHERN WI
THRU THIS EVENING. ANOTHER ROUND OF STRONG TO SEVERE STORMS
POSSIBLE ACROSS THE SOUTHEAST 1/3 TO HALF OF THE FCST AREA INTO
THE EVENING HOURS. SEE SWODY1 FOR DETAILS. CONTINUED THE 70-100
PERCENT SHRA/TSRA CHANCES OVER THE SOUTHEAST 1/3 OF THE FCST AREA
THIS EVENING WITH AVERAGE PRECIP AMOUNTS IN THE 1/2 TO 3/4 INCH
RANGE...HIGHER IN ANY TSRA. THE WEAK SHORTWAVE AND THE LOWER LEVEL
WARM ADVECTION MOVES EAST OF THE AREA OVERNIGHT WITH THE SFC-850MB
TROUGH/FRONT MOVING SOUTH OF THE AREA. CONTINUED THE DOWNWARD
TREND OF SHRA/TSRA CHANCES LATER TONIGHT/EARLY SUN MORNING WITH
THE AREA BETWEEN ROUND OF FORCING/ LIFT.

ANOTHER SHORTWAVE PROGGED TO LIFT NORTHEAST ACROSS IA/SOUTHERN WI
SUN/SUN EVENING...AHEAD OF THE STRONG TROUGHING DIGGING INTO THE
CENTRAL/NORTHERN PLAINS. THE SFC-850MB TROUGH/FRONT CONTINUES TO
SLOWLY SAG SOUTH OF THE AREA SUN/SUN NIGHT. IT REMAINS THE FOCUS
FOR THE BACKING 850-500MB FLOW AHEAD OF THE PLAINS TROUGHING TO
LIFT A RATHER MOIST 850-500MB AIRMASS NORTH-NORTHEAST AND OVER THE
THE AREA. STRONGEST/DEEPEST OF THE LIFT/MOISTURE REMAINS PROGGED
OVER THE SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON AND NOW
MORE INTO SUN EVENING. GIVEN STRENGTH/DEPTH OF THE FORCING/LIFT
AND SOME CAPE JUST SOUTH OF THE FCST AREA...CONTINUED A TSRA
CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA SUN. RAISED
SHRA/TSRA CHANCES INTO THE 80-100 PERCENT RANGE ACROSS THE
SOUTHEAST HALF OF THE FCST AREA SUN AFTERNOON INTO SUN EVENING.
WITH THE SLOWING TREND OF THE MODEL CONSENSUS...SLOWED THE EXIT OF
THE -RA/-SN CHANCES LATER SUN NIGHT. WITH 0.75 TO 1 INCH OF PW IN
THE INFLOW AIRMASS... POTENTIAL EXITS FOR WIDESPREAD 1 TO 2 INCH
RAINS ACROSS THE SOUTHEAST 1/3 OF THE FCST AREA SUN AFTERNOON/
EVENING. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS.

DEEPENING LOW LEVEL COLD ADVECTION STILL LOOKS TO COOL THE COLUMN
ENOUGH FOR PRECIP ON THE TRAILING EDGE OF THE RAIN SHIELD TO MIX
WITH/CHANGE TO SNOW BEFORE THE PRECIP MOVES OUT/ENDS LATER SUN
NIGHT. SOME SNOW MENTION LATER SUN NIGHT STILL LOOKS GOOD HOWEVER
ANY ACCUMULATIONS WOULD BE MINOR. USED A BLEND OF THE NUMERICAL
GUIDANCE LOWS/HIGHS FOR TONIGHT THRU SUN NIGHT.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 250 PM CDT SAT APR 12 2014

MAIN FORECAST CONCERNS FOR MON THRU TUE NIGHT...THE BELOW AND MUCH
BELOW NORMAL TEMPS.

12.12Z MODELS REMAIN IN GOOD AGREEMENT FOR A COLD MID LEVEL TROUGH
TO DROP INTO/ACROSS THE UPPER MIDWEST MON THRU TUE. TREND BY TUE
NIGHT FAVORS FASTER OF THE EARLIER MODELS PROGRESSING THIS TROUGH
EAST AND OUT OF THE REGION AS THE NEXT STRONGER TROUGHING/ENERGY
DIGS INTO THE ROCKIES. GIVEN RATHER GOOD BETWEEN MODEL CONSISTENCY
FCST CONFIDENCE IN THIS GENERALLY COLD...DRY...QUIET PERIOD IS GOOD.

MON THRU TUE DOMINATED BY COLD...DRY CANADIAN HIGH PRESSURE
BUILDING INTO/ACROSS THE UPPER MIDWEST. LOW LEVEL COLD ADVECTION
CONTINUES ACROSS THE AREA MON INTO TUE...WITH SOME LOW LEVEL WARM
ADVECTION RETURNING TUE NIGHT AS THE TROUGH SHIFTS EAST AND THE
SFC-500MB FLOW BECOMES MORE WESTERLY. 850MB TEMPS BY 12Z MON IN
THE -3C TO -9C RANGE THEN -9C TO -15C RANGE AT 12Z TUE...SOME 1 TO
2.5 STANDARD DEVIATIONS BELOW NORMAL FOR MON THRU TUE. TEMPS FOR
MON THRU TUE CONTINUE TO TREND SOME 10F TO 25F OR MORE BELOW
NORMAL. BRISK/GUSTY NORTHWEST WINDS ON THE LEADING EDGE OF THE
HIGH BUILDING IN WILL ALSO ADD A BITE TO THE AIR ON MONDAY.
GRADIENT RELAXES FOR MON NIGHT/TUE AS THE SFC RIDGE AXIS MOVES
ACROSS MN/IA/WI. WITH LIGHT WINDS/CLEAR SKIES/HIGH OVERHEAD...LOWS
MON NIGHT LOOKING TO DIP INTO THE TEENS/LOWER 20S. RECORD LOWS FOR
APRIL 15 ARE 18 AT KRST AND 17 AT KLSE. WITH THE FASTER EXIT OF
THE COLD TROUGH AND INCREASE OF WESTERLY FLOW...LOWER LEVEL WARM
ADVECTION RETURNS FOR TUE NIGHT. TUE NIGHT LOWS WARMER THAN THOSE
OF MON NIGHT BUT STILL BELOW NORMAL. SIGNAL AMONG MODELS FOR
INCREASING LOWER LEVEL MOISTURE TO RETURN QUICKLY NORTHWARD TUE
NIGHT...BUT WITH GULF OF MEX APPEARING CUT OFF THRU 12Z WED...THIS
LOOKS OVERDONE. HOWEVER...WITH PERSISTENCE OF THE SIGNAL IN GFS
/CAN-GEM WILL HONOR IT WITH A SMALL -SN CHANCE ACROSS MAINLY THE
NORTH HALF OF THE FCST AREA LATE TUE NIGHT. TRENDED TOWARD COLDER
OF GUIDANCE LOWS MON NIGHT. USED A BLEND OF THE GUIDANCE
HIGHS/LOWS FOR MON/TUE/TUE NIGHT.

FOR WEDNESDAY THROUGH SATURDAY.../DAYS 4 TO 7/...

12.00Z/12.12Z MEDIUM RANGE MODELS IN DECENT AGREEMENT WED WITH THE
MON/TUE COLD TROUGHING LIFTING OUT AND MORE TROUGHING MOVING THRU
THE ROCKIES INTO THE CENTRAL CONUS. IMPROVING AGREEMENT THU AS THE
TROUGHING DEEPENS INTO THE PLAINS. OVERALL TREND WED/THU IS SLOWER/
STRONGER WITH THE MID CONUS TROUGHING HOWEVER STILL PLENTY OF
BETWEEN MODEL DETAIL DIFFERENCES. BETWEEN MODEL AND RUN-TO-RUN
DIFFERENCES INCREASE FOR FRI/SAT AS THE TROUGHING WOULD MOVE INTO/
THRU THE MID/UPPER MS VALLEY...BUT CONSENSUS IS FOR TROUGHING TO
IMPACT THE REGION FOR DAYS 6/7. FCST CONFIDENCE IS BELOW AVERAGE
FOR WED THRU SAT.

TROUGHING MOVING INTO THE PLAINS WED DEVELOPS A LEE LOW IN THE
CENTRAL PLAINS. DIFFERENCES ARE WHERE THE WARM FRONT/TROUGH EAST OF
THIS LOW SETS UP WITH RESPECT TO THE FCST AREA. FURTHER NORTH MEANS
WARMER/LESS PRECIP CHANCES FOR THE AREA WED...FURTHER SOUTH...COOLER
WITH GREATER -RA/-SN CHANCES. GFS SOLUTION CLOSE TO THE MODEL/
ENSEMBLE CONSENSUS FOR NOW ON WED. MID LEVEL TROUGHING AND SFC LOW
PRESSURE/TROUGHING OF ONE FORM OR ANOTHER PROGGED TO IMPACT THE
UPPER MIDWEST MUCH OF THU-SAT...BUT AGAIN PLENTY OF STRENGTH/TIMING
DETAIL DIFFERENCES AMONG THE MODELS. GIVEN BELOW AVERAGE
CONFIDENCE...SIDED WITH THE MODEL/ENSEMBLE CONSENSUS FOR NOW WITH
PRECIP CHANCES IN THE 20-40 PERCENT RANGE MUCH OF THE WED-SAT
PERIOD. TEMPS TO BE WARMER THAN MON/TUE...BUT CONSENSUS WITH BELOW
NORMAL TEMPS THRU THE DAY 4-7 PERIOD LOOK WELL TRENDED FOR NOW WITH
PLENTY OF CLOUDS EXPECTED AND THE POTENTIAL PRECIP. ONE DAY OR TWO
MAY END UP WARMER DEPENDING ON WHICH DETERMINISTIC MODEL/TIMING
MAY BE MORE CORRECT...BUT DIFFICULT TO KNOW AT THIS TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 620 PM CDT SAT APR 12 2014

TRICKY AVIATION FORECAST NEXT 24 HOURS WITH WIDE RANGE OF CEILINGS
NORTH OF WARM FRONT THIS EVENING AFTER ROUNDS OF CONVECTION TO THE
SOUTH. WHILE SOME VFR CONDITIONS AT MOMENT...TREND SHOULD BE TO DROP
INTO IFR THIS EVENING AS COLDER LAYER NORTH OF BOUNDARY SATURATES.
COULD BE RANGE FROM LIFR TO THE NORTH TO VFR TO THE SOUTH GIVEN
PROXIMTY OF BOUNDARY.

AS MEAN UPPER TROUGH DEVELOPS ACROSS MIDWEST AND NEXT POTENT SHORT
WAVE TROUGH ADVECTS NORTHEASTWARD...EXPECT MORE WIDESPREAD
PRECIPITATION TO OVERTAKE AREA BY SUNDAY AFTERNOON. THIS WILL LIKELY
KEEP AREAS IN IFR TO MVFR CONDITIONS. CONVECTION COULD MAKE THINGS
MORE LIMITED...ESPECIALLY ACROSS NORTHEAST IOWA INTO SOUTHERN
WISCONSIN LATE IN FORECAST.

&&

.HYDROLOGY...
ISSUED AT 250 PM CDT SAT APR 12 2014

ANOTHER ROUND OF SHRA/TSRA EXPECTED TO DEVELOP ACROSS THE SOUTH
EAST 1/3 TO 1/2 OF THE FCST AREA THIS AFTERNOON/EVENING. IF THESE
DEVELOP AND REPEATEDLY MOVE ACROSS THE SAME AREA...AS MUCH AS 1 TO
2 INCHES OF RAIN COULD FALL. THIS WOULD MAINLY IMPACT PORTIONS OF
NORTHEAST IA AND FAR SOUTHWEST WI. AREA WOULD GET A BREAK FROM THE
RAIN LATER TONIGHT/EARLY SUNDAY. ANOTHER ROUND OF STRONGER/DEEPER
FORCING/LIFT THEN SPREADS ACROSS SOUTHEAST HALF OF THE FCST AREA
SUN AFTERNOON/EVENING...WITH POTENTIAL FOR ANOTHER 1 TO 2 INCHES
OF RAIN OVER THE SAME AREAS AS LATER THIS AFTERNOON/EVENING. IF
BOTH EVENTS OCCUR...THESE RAINS COULD PRODUCE RISES AND FLOODING
ON AREA RIVERS...LIKE THE UPPER IA AND TURKEY RIVERS IN NORTHEAST
IA AND PLATTE/GRANT RIVERS IN SOUTHWEST WI. WILL ISSUE AN ESF FOR
THE RAIN/FLOODING POTENTIAL...HOLDING OFF ON ANY WATCHES FOR SUN
AFTERNOON/EVENING UNTIL THE OUTCOME OF THIS EVENINGS CONVECTION
IS KNOWN.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RRS
LONG TERM...RRS
AVIATION...SHEA
HYDROLOGY...RRS
Hazardous weather outlook, Apr 12, 4:21 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
421 PM CDT SAT APR 12 2014

MNZ079-086>088-094>096-WIZ017-029-032>034-041-131100-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-
421 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NECESSARY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-WIZ042>044-053>055-061-131100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
421 PM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BRING THE POSSIBILITY OF LARGE HAIL AND
HEAVY RAIN TO THE AREA WELL INTO THE EVENING HOUR. THEY SHOULD
DISSIPATE OR WEAKEN BETWEEN 8 AND 11 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND
WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AT TIMES THROUGH THE MID
EVENING HOURS. REPORTS OF LARGE HAIL AND WIND GUSTS WOULD BE
USEFUL. RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE
WEEKEND.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH/SHEA

In the hours before

Local storm report, Apr 12, 8:17 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
817 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             VIROQUA                 43.56N 90.89W
04/12/2014  E1.00 INCH       VERNON             WI   PUBLIC

&&

DTJ
Local storm report, Apr 12, 8:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
824 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             VIROQUA                 43.56N 90.89W
04/12/2014  M0.75 INCH       VERNON             WI   TRAINED SPOTTER

&&

DTJ
Local storm report, Apr 12, 8:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             3 SW RENO               43.57N 91.32W
04/12/2014  E0.50 INCH       HOUSTON            MN   TRAINED SPOTTER

&&

DTJ
Local storm report, Apr 12, 8:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
833 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             ELGIN                   42.96N 91.63W
04/12/2014  E1.75 INCH       FAYETTE            IA   911 CALL CENTER

&&

SHEA
Special weather statement, Apr 12, 8:35 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 PM CDT SAT APR 12 2014

IAZ010-011-018-019-029-030-WIZ053>055-061-130300-
ALLAMAKEE-FLOYD-WINNESHIEK-FAYETTE-CLAYTON-CHICKASAW-CRAWFORD-
RICHLAND-VERNON-GRANT-
835 PM CDT SAT APR 12 2014

...STORMS CONTINUE TO DEVELOP AND PRODUCE LARGE HAIL...

SCATTERED THUNDERSTORMS CONTINUE TO REFORM FROM NORTHEAST IOWA INTO
CENTRAL AND SOUTHERN WISCONSIN AT MID EVENING. HAIL UP TO GOLF BALL
SIZE HAS BEEN REPORTED...ALONG WITH FREQUENT DEADLY LIGHTNING.

ALTHOUGH STORMS ARE EXPECTED TO DISSIPATE AND SHIFT SOUTH LATER THIS
EVENING...IT COULD BE ANOTHER 1 TO 2 HOURS OF PERIODIC STORMS WITH
THESE THREATS. STAY INDOORS IF STORMS APPROACH.

LAT...LON 4264 9071 4267 9088 4264 9090 4264 9208
      4291 9209 4291 9303 4321 9302 4321 9208
      4350 9207 4350 9122 4372 9126 4373 9031
      4356 9031 4355 9019 4317 9020 4321 9030
      4320 9043 4251 9043 4251 9064
TIME...MOT...LOC 0134Z 241DEG 25KT 4299 9152

SHEA
Local storm report, Apr 12, 8:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             MUSCODA                 43.19N 90.43W
04/12/2014  M0.50 INCH       GRANT              WI   TRAINED SPOTTER

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:31 PM CDTSevere Thunderstorm WarningARXVernon44 min
Apr 12, 7:59 PM CDTSevere Thunderstorm WarningARXVernon46 min
Apr 12, 8:13 PM CDTSevere Thunderstorm WarningARXRichland, Vernon47 min
Apr 12, 8:35 PM CDTSpecial Weather StatementARXCrawford, Grant, Richland, Vernon85 min
Apr 12, 8:40 PM CDTSevere Thunderstorm WarningARXCrawford50 min
Apr 12, 9:08 PM CDTSevere Thunderstorm WarningARXVernon52 min
Apr 12, 10:17 PM CDTSpecial Weather StatementARXCrawford, Grant, Richland88 min
Apr 12, 10:41 PM CDTAreal Flood AdvisoryARXCrawford, Grant, Richland3 hr
Apr 13, 1:48 AM CDTAreal Flood AdvisoryARXCrawford, Grant, Richland117 min
Apr 13, 3:56 AM CDTFlood WatchARXAdams, Crawford, Grant, Juneau, Richland, Vernon21 hr
Apr 13, 10:15 AM CDTRiver Flood WarningARXCrawford, Grant9 days

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.